Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 474, NWS Midland/Odessa, TX

July 13, 2007Reagan County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 13, 2007, 5:25 PM CDT for Reagan County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2007, 5:25 PM CDT (22:25 UTC)
Expired
Jul 13, 2007, 6:30 PM CDT
In force
65 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Reagan County, TX

The radar

The San Angelo radar (KSJT), 103 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1500 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 132225
SVRMAF
TXC383-132330-
/O.NEW.KMAF.SV.W.0474.070713T2225Z-070713T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
525 PM CDT FRI JUL 13 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN REAGAN COUNTY IN WEST TEXAS...

* UNTIL 630 PM CDT

* AT 523 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BEST...OR 11 MILES WEST OF BIG LAKE...MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  BIG LAKE...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

LAT...LON 3118 10139 3110 10148 3110 10176 3133 10176

$$
1 follow-up statement
000 
WWUS54 KMAF 132257
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
557 PM CDT FRI JUL 13 2007

TXC383-132330-
/O.CON.KMAF.SV.W.0474.000000T0000Z-070713T2330Z/
REAGAN TX-
557 PM CDT FRI JUL 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN REAGAN COUNTY...

AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BEST...OR ABOUT 8 MILES WEST OF BIG LAKE...MOVING
SOUTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...BIG
LAKE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

LAT...LON 3118 10139 3110 10148 3110 10176 3133 10176

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:01 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 13, 2:01 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
201 PM CDT FRI JUL 13 2007

.DISCUSSION...
THUNDERSTORMS BEGINNING TO DEVELOP ALONG THE DAVIS MOUNTAINS WHERE
A PREFRONTAL TROF IS HELPING WITH LIFT THIS AFTERNOON. IT APPEARS
THE MAIN FRONT IS LOCATED ALONG AND A LITTLE NORTH OF I-20 THIS
AFTERNOON WHICH WILL PROBABLY BE THE FOCUS FOR FURTHER CONVECTIVE
DEVELOPMENT THIS AFTERNOON INTO TONIGHT. PWATS APPROACHING 2
INCHES MAY CREATE SOME HEAVY RAIN PRODUCERS...BUT DECENT STORM
SPEED SHOULD PREVENT PROBLEMS IN ALL BUT LOCALIZED URBAN AREAS.

THE FRONT WILL REDUCE MAX TEMPS ONLY SLIGHTLY TOMORROW THEN WE
WILL SEE A GRADUAL WARMING TREND INTO EARLY NEXT WEEK WITH THE
RETURN OF SOUTH AND SOUTHEASTERLY LOW LEVEL FLOW. THE MAIN FORECAST
CONCERN FOR THE EXTENDED PERIOD WILL BE THE MOVEMENT OF AN INVERTED
UPPER LEVEL TROUGH THAT GETS WRAPPED AROUND HIGH PRESSURE TO THE
WEST AND PULLED BACK OVER THE PERMIAN BASIN FROM EAST TEXAS.
MODELS USUALLY HAVE A TOUGH TIME NAILING DOWN THE SPECIFICS OF
SUCH FEATURES BUT FEEL THERE IS ENOUGH CONSENSUS TO START
INCREASING POPS BY LATE IN THE FORECAST PERIOD. DEEP LAYER
MOISTURE AND EASTERLY UPSLOPE FLOW WILL KEEP MAX TEMPS BELOW CLIMO
LATE NEXT WEEK BUT FEEL THE 12Z MEX MAY BE A COOL WITH HIGHS IN
THE 80S SO KEPT CLOSER TO ENSEMBLE GUIDANCE AND PREVIOUS FORECAST
WITH HIGHS IN THE LOWER 90S.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              70  88  69  91  /  50  10  10  10
CARLSBAD NM                70  95  68  96  /  40  20  10  10
DRYDEN TX                  74  94  73  93  /  40  20  10  10
FORT STOCKTON TX           70  90  71  93  /  40  20  10  10
GUADALUPE PASS TX          66  86  67  91  /  50  20  10  10
HOBBS NM                   68  93  69  95  /  40  10  10  10
MARFA TX                   61  85  60  89  /  30  20  10  10
MIDLAND INTL AIRPORT TX    67  89  69  93  /  40  10  10  10
ODESSA TX                  69  90  71  94  /  40  10  10  10
WINK TX                    70  96  73 100  /  40  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

99/99
Hazardous weather outlook, Jul 13, 2:20 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
220 PM CDT FRI JUL 13 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-141930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
220 PM CDT FRI JUL 13 2007 /120 PM MDT FRI JUL 13 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER WEST
TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND TONIGHT. THE
MAIN FOCUS FOR THUNDERSTORM ACTIVITY WILL EXTEND ACROSS THE
PERMIAN BASIN AND THE DAVIS MOUNTAINS. SOME OF THE STORMS WILL BE
CAPABLE OF BECOMING SEVERE WITH WIND GUSTS TO AROUND 60 MPH AND
HAIL TO THE SIZE OF NICKLES. HEAVY RAIN WILL ALSO BE POSSIBLE WITH
SOME OF THE STORMS AND FLOODING MAY OCCUR IN LOW LYING AND FLOOD
PRONE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE FROM THE LOWER TRANS PECOS AND BIG BEND REGIONS ACROSS
THE DAVIS AND GUADALUPE MOUNTAINS SATURDAY AND SUNDAY. THE
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL AND GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT...
HOWEVER EMERGENCY MANAGEMENT OFFICIALS SHOULD STAY ABREAST OF THE
WEATHER CONDITIONS FOR POSSIBLE ACTIVATION.

In the hours before

Special weather statement, Jul 13, 1:02 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
102 PM CDT FRI JUL 13 2007

TXZ075-081-131900-
PECOS-BIG BEND AREA-
102 PM CDT FRI JUL 13 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN BREWSTER AND SOUTH
CENTRAL PECOS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME SOUTH CENTRAL PECOS
COUNTY AT 102 PM CDT...MOVING SOUTH AT 5 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN NORTHEASTERN BREWSTER AND SOUTH CENTRAL PECOS COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. MOTORISTS ON U S
HIGHWAY 90 AROUND 20 MILES EAST OF MARATHON SHOULD BE ON THE LOOKOUT
FOR SUDDEN DROPS IN VISIBILITY DUE TO HEAVY RAIN AND STRONG GUSTY
WINDS.  LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

WIND GUSTS TO 55 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY
LIGHTNING ARE POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jul 13, 1:43 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
143 PM CDT FRI JUL 13 2007

TXZ074-131945-
DAVIS/APACHE MOUNTAINS AREA-
143 PM CDT FRI JUL 13 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN BREWSTER AND
SOUTHEASTERN JEFF DAVIS COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN JEFF DAVIS COUNTY
AT 143 PM CDT...MOVING EAST AT 10 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

WIND GUSTS TO 55 MPH...SMALL HAIL...HEAVY RAIN...AND DEADLY
LIGHTNING ARE POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jul 13, 3:43 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
343 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             5 NW FORT DAVIS         30.64N 103.96W
07/13/2007  E0.88 INCH       JEFF DAVIS         TX   TRAINED SPOTTER

0337 PM     HAIL             5 NW FORT DAVIS         30.64N 103.96W
07/13/2007  E1.00 INCH       JEFF DAVIS         TX   TRAINED SPOTTER

&&

JGUDMESTAD
Special weather statement, Jul 13, 4:19 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
419 PM CDT FRI JUL 13 2007

NMZ034-132215-
SOUTHERN LEA COUNTY-
319 PM MDT FRI JUL 13 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN LEA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF JAL AT 319 PM
MDT...MOVING SOUTHEAST AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN SOUTHEASTERN LEA COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

WIND GUSTS TO 55 MPH... SMALL HAIL... HEAVY RAIN... AND DEADLY
LIGHTNING ARE POSSIBLE.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jul 13, 4:40 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
440 PM CDT FRI JUL 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             10 S ANDREWS            32.18N 102.55W
07/13/2007  E1.50 INCH       ANDREWS            TX   LAW ENFORCEMENT

0430 PM     TSTM WND GST     15 N ODESSA             32.07N 102.37W
07/13/2007  E60 MPH          ECTOR              TX   TRAINED SPOTTER

            60 MPH WIND, HEAVY RAIN AND PEA SIZED HAIL AT THE
            ECTOR/ANDREWS COUNTY LINE

&&

JGUDMESTAD

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:21 PM CDTSevere Thunderstorm WarningMAFMidland54 min
Jul 13, 1:31 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell59 min
Jul 13, 2:04 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis56 min
Jul 13, 3:18 PM CDTSevere Thunderstorm WarningMAFAndrews, Gaines57 min
Jul 13, 3:35 PM CDTSevere Thunderstorm WarningMAFJeff Davis55 min
Jul 13, 4:10 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector65 min
Jul 13, 4:33 PM CDTSevere Thunderstorm WarningMAFPecos57 min
Jul 13, 5:15 PM CDTSevere Thunderstorm WarningMAFCrane, Upton60 min
Jul 13, 5:17 PM CDTSevere Thunderstorm WarningMAFWard58 min
Jul 13, 6:00 PM CDTSevere Thunderstorm WarningMAFPecos, Reeves60 min
Jul 13, 6:16 PM CDTSevere Thunderstorm WarningMAFUpton32 min
Jul 13, 6:21 PM CDTSevere Thunderstorm WarningMAFCrane, Ward54 min
Jul 13, 6:56 PM CDTSevere Thunderstorm WarningMAFPecos64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.